Alert archive / Alabama / Flash Flood Warnings in 2005
Flash Flood Warning 22, NWS Huntsville, AL
NWS Huntsville, AL issued this flash flood warning at Jul 14, 2005, 3:49 PM CDT for Cullman County, Alabama. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2005, 3:49 PM CDT (20:49 UTC)
- Expired
- Jul 14, 2005, 6:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Huntsville, AL
- Area
- Counties, with a storm outline in the text
County Cullman County, AL
The radar
The Birmingham radar (KBMX), 96 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.8 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1431 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 626 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KHUN 142050 FFWHUN ALC043-142345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HUNTSVILLE AL 349 PM CDT THU JUL 14 2005 THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN CULLMAN COUNTY IN NORTH CENTRAL ALABAMA * UNTIL 645 PM CDT * AT 345 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A CLUSTER OF THUNDERSTORMS OVER THE WARNED AREA. RAINFALL UP TO TWO INCHES HAS BEEN REPORTED IN THE LAST THREE HOURS...AND AN ADDITIONAL ONE TO TWO INCHES IS POSSIBLE IMMEDIATELY ALONG MULBERRY FORK. THIS MAY CAUSE WATER OVER ROADWAYS AND FLOODING OF SMALL CREEKS AND STREAMS. * SOME LOCATIONS AFFECTED INCLUDE BUT ARE NOT LIMITED TO... CULLMAN...GOOD HOPE AND HANCEVILLE EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 3386 8698 3395 8660 3427 8651 3425 8685 $$ JE/23
2 follow-up statements
000
WGUS74 KHUN 142204
FFSHUN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
502 PM CDT THU JUL 14 2005
ALC043-142345-
CULLMAN AL-
502 PM CDT THU JUL 14 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 645 PM CDT FOR CULLMAN
COUNTY...
AT 502 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THAT
EARLIER RAIN HAS MOVED OUT OF CULLMAN COUNTY...BUT ADDITIONAL
SHOWERS AND STORMS WERE BEGINNING TO SPREAD IN FROM THE WEST.
ALTHOUGH RUNOFF WILL GRADUALLY DECREASE DURING THE UPCOMING HOUR...
ADDITIONAL FLOODING IS POSSIBLE AS THE NEXT ROUND OF RAINFALL MOVES
IN FROM THE WEST.
LOCATIONS AFFECTED INCLUDE BUT ARE NOT LIMITED TO...
GOOD HOPE...HOLLY POND...GARDEN CITY...AND CULLMAN
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
LAT...LON 3388 8712 3395 8660 3427 8651 3431 8707
$$
JE/23000
WGUS74 KHUN 142325
FFSHUN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
625 PM CDT THU JUL 14 2005
ALC043-142345-
CULLMAN AL-
625 PM CDT THU JUL 14 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 645 PM CDT FOR CULLMAN
COUNTY...
AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SHOWERS AND THUNDERSTORMS NOW MOVING IN AGAIN ACROSS
CULLMAN COUNTY FROM WEST TO EAST. RADAR ESTIMATES SHOW THREE TO FOUR
INCHES OF RAIN BETWEEN JONES CHAPEL AND CRANE HILL IN WESTERN
CULLMAN COUNTY...AND AROUND TWO INCHES ALONG THE CULLMAN AND BLOUNT
COUNTY LINE FROM EARLIER THIS AFTERNOON.
ANOTHER FLOOD OR FLASH FLOOD WARNING MAY BE REQUIRED FOR CULLMAN
COUNTY AT THE EXPIRATION OF THE CURRENT WARNING...IF HEAVY RAINFALL
CONTINUES.
LOCATIONS AFFECTED INCLUDE BUT ARE NOT LIMITED TO...
GOOD HOPE...SMITH LAKE...HOLLY POND...GARDEN CITY AND CULLMAN
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3388 8712 3385 8662 3430 8650 3431 8707
$$
JE/23What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 2:26 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Jul 14, 2:26 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 226 PM CDT THU JUL 14 2005 .DISCUSSION... IT APPEARS DIFFERENTIAL HEATING HAS ONCE AGAIN SPURRED EARLY CONVECTIVE DEVELOPMENT WHICH HAS NOW PROPOGATED S OF THE TN RIVER. COLD POOL/OUTFLOW SEEMS TO BE DRIVING ITS SEWD PROGRESS AS MEAN FLOW IS WESTERLY. ITS A GOOD THING HOWEVER...AS HEAT INDICES WERE REACHING NEAR 100 SE OF THE STORMS. SBCAPES WERE ALSO REACHING AROUND THEIR EXPECTATIONS...2500-3000 J/KG AND PERHAP LOCALLY HIGHER WHERE DEW POINTS REACHED 76F. VIS IMAGERY SHOWS FURTHER DEVELOPMENT TO THE W INTO NORTHERN MS. THE ETA12 HAS THIS PEGGED PRETTY WELL...WHICH WOULD PLACE OUR CWA/HSA IN LINE FOR TSRA AND POTENTIAL HEAVY RAIN INTO THE EVENING HOURS. WINDEX VALUES ARE MARGINAL...BUT STILL COULD SEE AN ISOLATED DOWNBURST...WITH HIGHEST THREAT IN OUR SW COUNTIES. WELL STICK WITH 50 POPS THIS EVENING...BUT REASSESS RADAR/SAT JUST BEFORE PRESS TIME. THE CIRCULATION...FORMERLY KNOWN AS DENNIS...CONTINUES TO DROP SE INTO MIDDLE KY WITH ANOTHER SPOKE OF CONVECTION THROUGH SOUTHERN MO. I SUSPECT THAT THIS CIRCULATION WILL CONTINUE TO EVOLVE INTO THE LONGER WAVE TROF THAT IS SITUATED SW INTO TX. THIS WILL BACK LOW LEVEL WINDS TO THE SW TONIGHT AND POTENTIALLY HANG THE RESULTING OUTFLOW BOUNDARY ACROSS THE TN VALLEY ON FRIDAY. THE MODELS BLANKET QPF ON FRIDAY IS PROBABLY A BIT OVER DONE...AS WITH CLOUD COVER...AND POPS. THE MEX HAS A 100 POP FOR WHAT THATS WORTH IN THE SHORT TERM. THAT BEING SAID...I AM GOING WITH THE THOUGHT THAT THIS OUTFLOW BOUNDARY SHOULD FLARE UP IN OUR AREA AGAIN BY MIDDAY ON FRIDAY...THUS WELL KEEP 50 POPS ON FRIDAY. OVERALL...FEW CHANGES MADE TO THE FORECAST AS WE WILL HEAD INTO A SUMMERTIME PATTERN. THE BERMUDA HIGH WILL BECOME MORE DOMINANT IN THE SE...WITH STRONGER RIDGING BY SUNDAY. I HAVE BEGUN TO LOWER POPS SLIGHTLY ON SUNDAY...WITH A DIURNAL OSCILLATION IN CONVECTIVE CHANCES STILL LOOKING GOOD. TEMPS SHOULD EVENTUALLY CLIMB INTO THE LOWER 90S LATE NEXT WEEK...AND DEPENDING ON HOW WIDESPREAD RAIN IS THE NEXT COUPLE OF DAYS...DEW POINTS MAY REACH THE MID 70S. FOR NOW...MAINTAINED LOWER 70S. && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 72 87 71 87 / 20 50 50 40 SHOALS 72 86 72 87 / 20 50 50 40 CULLMAN 72 86 71 88 / 20 50 50 40 FAYETTEVILLE 72 86 71 87 / 20 50 50 40 FT PAYNE 71 84 67 85 / 20 50 50 40 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && KULA
Hazardous weather outlook, Jul 14, 1:00 PM CDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 100 PM CDT THU JUL 14 2005 ALZ001>010-016-TNZ076-096-097-151000- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 100 PM CDT THU JUL 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...(THROUGH TONIGHT)... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. A MOISTURE RICH AIR MASS REMAINS OVER THE TENNESSEE VALLEY. THE HIGH AMOUNT OF MOISTURE...COMBINED WITH WEAK UPPER LEVEL DISTURBANCES MOVING AROUND AN UPPER LEVEL LOW IN THE OHIO VALLEY...WILL KEEP SHOWERS AND THUNDERSTORMS IN THE FORECAST THROUGH TONIGHT. A FEW STRONG THUNDERSTORMS THIS AFTERNOON WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...(FRIDAY THROUGH WEDNESDAY)... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN A POSSIBILITY THROUGH THE REST OF THE WORK WEEK...MAINLY DURING THE AFTERNOON AND EVENING HOURS. GUSTY WINDS AND LOCALLY HEAVY DOWNPOURS WILL CONTINUE TO BE THE MAIN THREATS WITH ANY STRONGER STORMS. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME. 27
In the hours before
Special weather statement, Jul 14, 12:33 PM CDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1233 PM CDT THU JUL 14 2005 ALZ006-141800- MADISON- 1233 PM CDT THU JUL 14 2005 ...SIGNIFICANT WEATHER ALERT FOR EASTERN MADISON COUNTY UNTIL 1 PM CDT... AT 1233 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GURLEY...OR 9 MILES EAST OF HUNTSVILLE... MOVING EAST AT 10 MPH. PEA SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY RAINFALL ARE EXPECTED WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE HAMPTON COVE AND GURLEY. THUNDERSTORMS ARE BEGINNING TO DEVELOP RAPIDLY ACROSS MUCH OF NORTH CENTRAL ALABAMA...SO PERSONS ACROSS THE AREA SHOULD KEEP AN EYE TO THE SKY...AND BE PREPARED TO TAKE ACTION IF WARNINGS ARE ISSUED. 27
Special weather statement, Jul 14, 12:50 PM CDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1250 PM CDT THU JUL 14 2005 ALZ007-141815- MORGAN- 1250 PM CDT THU JUL 14 2005 ...SIGNIFICANT WEATHER ALERT FOR MORGAN COUNTY UNTIL 115 PM CDT... AT 1249 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM JUST ACROSS THE TENNESSEE RIVER FROM TRIANA...OR 12 MILES SOUTH OF MADISON...MOVING EAST AT 15 MPH. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...SOMERVILLE...VALHERMOSO SPRINGS...LACEY SPRINGS. ANOTHER STRONG THUNDERSTORM WAS LOCATED JUST SOUTH OF HARTSELLE...ALSO MOVING EAST AT 15 MPH. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE FLORETTE. WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 27
Special weather statement, Jul 14, 1:15 PM CDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 115 PM CDT THU JUL 14 2005 ALZ006>008-141900- MADISON-MARSHALL-MORGAN- 115 PM CDT THU JUL 14 2005 ...SIGNIFICANT WEATHER ALERT FOR MORGAN...SOUTHEAST MADISON...AND NORTHERN MARSHALL COUNTIES UNTIL 2 PM CDT... AT 115 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MORGAN CITY...OR 13 MILES SOUTHEAST OF REDSTONE ARSENAL...MOVING EAST AT 25 MPH. WINDS UP TO 40 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH INCLUDE...MORGAN CITY...OWENS CROSSROADS...HEBRON...GRANT...AND COLUMBUS CITY. HOWEVER...ADDITIONAL STRONG THUNDERSTORMS ARE LOCATED THROUGHOUT MORGAN COUNTY AND EASTERN MADISON COUNTY. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. 27
Special weather statement, Jul 14, 2:03 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 203 PM CDT THU JUL 14 2005 ALZ003-141930- FRANKLIN AL- 203 PM CDT THU JUL 14 2005 ...SIGNIFICANT WEATHER ALERT FOR FRANKLIN COUNTY UNTIL 230 PM CDT... AT 203 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BELGREEN...OR 8 MILES WEST OF RUSSELLVILLE...MOVING EAST AT 20 MPH. WINDS UP TO 40 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BELGREEN... ROCKWOOD...ISBELL...RUSSELLVILLE...PLEASANT RIDGE...AND THARPTOWN. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. 27
Special weather statement, Jul 14, 3:18 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 318 PM CDT THU JUL 14 2005 ALZ016-142100- CULLMAN- 318 PM CDT THU JUL 14 2005 ...SIGNIFICANT WEATHER ALERT FOR CULLMAN COUNTY UNTIL 4 PM... AT 315 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR CULLMAN...MOVING EAST AT 25 MPH. OTHER STRONG STORMS WERE IN FAR NORTHEAST AND SOUTHERN CULLMAN COUNTY...ALSO MOVING EAST. PEA SIZE HAIL...WINDS UP TO 40 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... PHELAN. HANCEVILLE. WALTER. HOLLY POND. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. KULA
Special weather statement, Jul 14, 3:22 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 322 PM CDT THU JUL 14 2005 ALZ003-142100- FRANKLIN- 322 PM CDT THU JUL 14 2005 ...SIGNIFICANT WEATHER ALERT FOR FRANKLIN COUNTY UNTIL 4 PM... AT 321 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RED BAY...MOVING SOUTHEAST AT 5 TO 10 MPH. WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. PONDING OF WATER MAY OCCUR QUICKLY ON AREA ROADS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... RED BAY. VINA. ATWOOD. THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. KULA
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 6:44 PM CDT | Flash Flood Warning | HUN | Cullman | 3 hr |
Nearby
Flash Flood Warnings in Alabama, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.